Schizophrenia.com

Gynecomastia from Risperdal use


#1

Did any of the fellas here develop Gynecomastia (man boobs) for lack of a better word - on Risperdal or another AP?
My chest area is getting slightly bigger - more mass and I know that the Risperdal is causing this - It might get worse over time. If you ever started to develop this, would you switch over to another AP immediately?
It is not really obvious but still a concern of mine. Can it be dangerous I’m wondering, does it warrant me to switch over to another AP because of it- does it usually get worse over time?


#2

I would ask your pdoc to test your prolactin levels.


#3

I had a prolactin blood test done - it was within normal range, but a bit on the high end - I cannot go lower on my Risperdal dose its low enough


#4

What did they do on the test? Did they just test you once or did they check the prolactin level then gave you a med and then checked the level after half an hour? Becouse if they didnt do the whole procedure and they usually dont, the higher prolactin levels usually dont show. At least that was the case with my mom


#5

I just got blood drawn - and the results came back after a couple of days, it was within normal range


#6

My prolactin has been above normal last two blood tests. I have a lot of fat in the chest area but don’t think it is gynaecomastia. If it is it was present long before being on Consta.


#7

@Wave when i get back to my mom ill ask her what the name of the other test was. It basicly shows if your body is unable to controll the prolactin levels and it might be related


#8

Wave switch your med immediately if your feeling your chest are sticking out. My stupid pdoc increased my risperdal a year ago and i developed gynocomestia, its very embarrassing, i had a build chest now i am shy to take of my shirt, i am going to do a surgery but i am afraid of Anastasia. Its emotionally very bad feeling when you develop gynocomestia, switch your med.


#9

@dudek909 Thanks for asking. I really appreciate it - that is kind of you
@Mindwhisperer I am seriously considering switching, and gynecomastia is a big reason for it - It is not so noticeable now, but it could progress and get worse


#10

So they should check your blood, then give you MTC( metoclopramid) which causes prolactin to be released. After an hour they should take your blood again, and then after another hour they should take your blood again. If after two hours the prolactin level is not going down, there is a problem. It dorsnt matter how high it is but just the fact that it should go down matters. You should insist on getting the test.


#11

Wow I willl look into it, but chances are that I will most likely switch APs - thanks for your help, you are very kind